MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2025.D4 batch #: unknown.Additional information was requested and the following was obtained: was any resistance encountered during insertion into the intercostal space? yes.During insertion, did the probe accidently hit bone or hard object? yes.Hard cartilage or bone.Was the tip retrieved? no.If yes, will it be returned with the probe? n/a.If not, are there plans to retrieve the tip at a future date? no if not necessary, per dr.(b)(6).What is the patient¿s current status? not known at this time.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a ct guided liver ablation that the probe was being guided between the ribs and the probe tip broke off and is lodged in the cartilage between the ribs.A new probe was used to continue with the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/16/2025.Investigation summary: a search in call home was performed for the date range provided and with the returned probe.No data was found.It is possible the call home was not completed since two of the three systems for abbott northwestern have not called home recently.The returned probe's tip was broken off from the cannula and was not included with the packaging.Due to an absence of thermal damage, this break looks to be mechanical in nature.The event description and additional information exhibit further evidence of a mechanical break.The description states "the probe was being guided between the ribs and the probe tip broke off and is lodged in the cartilage between the ribs".The additional information states the probe met resistance during placement and the probe hit bone/hard cartilage.The potential cause of the tip break is user handling.A search of nonconformities (ncs) was performed for lot ml25029815.There were no observed nonconformities for this lot.Manufacture date: 02/01/2025, expiration date: 10/31/2028.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/8/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison, WI 
3035526892
MDR Report Key22197434
Report Number3008769756-2025-00011
Device Sequence Number18469248
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public(01)00853719006401(17)281031(10)ML25029815
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML25029815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer06/23/2025
07/14/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/08/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown